The addition of everolimus to exemestane is recommended in patients with HR+ advanced breast cancer with disease recurrence or progression following prior non-steroidal aromatase inhibitors. We report a case of radiation recall syndrome in a breast cancer patient, after introduction of everolimus. A woman with a right breast cancer underwent a mastectomy, then adjuvant chemotherapy, radiation therapy and hormonotherapy. In a phase III trial (UNIRAD protocol), she received everolimus 5 months after radiation therapy. Seven days after introduction, she was suffering from a radiation recall syndrome with exacerbation skin reactions. The exact pathophysiological mechanism of radiation recall syndrome is unknown. The combination of radiation therapy and mTor inhibitor, even sequentially, should be done with caution as several cases have already been reported.
Keywords: Everolimus; Radiation recall syndrome; Radiation therapy; Radiothérapie; Évérolimus.
Copyright © 2019 Société française de radiothérapie oncologique (SFRO). Published by Elsevier Masson SAS. All rights reserved.